Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Cleveland, OH

May 7, 20144 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 7, 2014, 4:28 AM EDT for 4 counties in Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 4:28 AM EDT (08:28 UTC)
Expired
May 7, 2014, 5:15 AM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Crawford County, OH, Huron County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:45 AM EDTHAIL 13 S Plymouth, OHQUARTER SIZED CHUNKS OF HAIL COVERED THE GROUND BETWEEN SHELBY AND PLYMOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS51 KCLE 070828
SVRCLE
OHC005-033-077-139-070915-
/O.NEW.KCLE.SV.W.0010.140507T0828Z-140507T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
428 AM EDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO
  NORTHEASTERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
  SOUTHWESTERN HURON COUNTY IN NORTH CENTRAL OHIO
  NORTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 515 AM EDT

* AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLYMOUTH...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...
  SHELBY...
  SAVANNAH...
  POLK...
  HAYESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4092 8286 4110 8279 4097 8213 4082 8212
      4073 8216
TIME...MOT...LOC 0828Z 287DEG 28KT 4098 8269

$$

KING
1 follow-up statement
213 
WWUS51 KCLE 070851
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
451 AM EDT WED MAY 7 2014

OHC033-077-070901-
/O.CAN.KCLE.SV.W.0010.000000T0000Z-140507T0915Z/
CRAWFORD OH-HURON OH-
451 AM EDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HURON AND
NORTHEASTERN CRAWFORD COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED...

LAT...LON 4088 8272 4099 8273 4097 8214 4096 8213
      4082 8212 4073 8217
TIME...MOT...LOC 0851Z 287DEG 28KT 4093 8246

$$

OHC005-139-070915-
/O.CON.KCLE.SV.W.0010.000000T0000Z-140507T0915Z/
ASHLAND OH-RICHLAND OH-
451 AM EDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR NORTHERN RICHLAND AND CENTRAL ASHLAND COUNTIES...

AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED 7 MILES WEST OF SAVANNAH...OR 10 MILES 
NORTHWEST OF ASHLAND...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAILEY
LAKES...POLK...JEROMESVILLE AND HAYESVILLE

LAT...LON 4088 8272 4099 8273 4097 8214 4096 8213
      4082 8212 4073 8217
TIME...MOT...LOC 0851Z 287DEG 28KT 4093 8246

$$
TK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:48 AM EDT, 40 minutes earlier.

Area forecast discussion, May 7, 3:48 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT WED MAY 7 2014

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. THIS WILL
BE FOLLOWED BY A COLD FRONT FRIDAY NIGHT INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WARM FRONT STRETCHES FROM NORTHERN ILLINOIS SE INTO NORTHEASTERN
KY.   MODELS IN REASONABLY GOOD AGREEMENT LIFTING THE FRONT INTO NE
OHIO BY THIS AFTERNOON AND EAST OF THE AREA THIS EVENING.  SHOWER
AND TSRA IN NW OHIO WILL MOVE EAST THIS MORNING...BUT SHOULD
GRADUALLY WEAKEN AS IT MOVES INTO DRIER AIR AND COMES UNDER THE
UPPER LEVEL RIDGE STILL OVER THE FORECAST AREA.  EXPECT A LULL BY
MID DAY AND THEN SOME SCATTERED SHOWERS AND TSRA REDEVELOP IN THE
ACROSS THE NORTH AND EAST LATER THIS AFTERNOON.

AS FAR AS TEMPS GO...WILL CONTINUE WITH THE WARMING TREND.
TEMPERATURES WILL RISE INTO THE MID TO UPPER 70S IN THE WARM SECTOR
BUT ONLY INTO THE 60S NE OF THE WARM FRONT.  DEPENDING UPON THE
TIMING OF THE FRONT COULD SEE A DEFINITE TEMPERATURE GRADIENT THIS
AFTERNOON.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
LITTLE CHANGE IN THE EXTENDED.   TOMORROW WILL BE HOT BUT DRY AS
700 MB TEMPS RISE TO 8C PROVIDING GOOD CAP TO INHIBIT TSRA.
TEMPERATURES WILL BE IN THE 80-85 DEGREE RANGE OVER THE ENTIRE
AREA...A GOOD 10 TO 15 DEGREES ABOVE NORMAL FOR A CHANGE.  BUT THE
HOT AND DRY CONDITIONS WILL BE SHORT LIVED.  MODELS CONTINUE TO BE
IN GOOD AGREEMENT MOVING COLD FRONT ACROSS THE AREA FRIDAY NIGHT
INTO SATURDAY. EXPECT SHOWERS AND TSRA TO REACH NW OH FRIDAY
AFTERNOON AND SPREAD ACROSS ENTIRE AREA FRIDAY NIGHT.   FRONT WILL
MOVE SLOWLY ACROSS THE AREA SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS ON SUNDAY WITH 00Z MODELS CLOSE SHOWING ZONAL
FLOW TO A WEAK RIDGE ACROSS THE AREA...AND SURFACE LOW PRESSURE IN
NRN MN AND OK/KS AREA. DIVERGENCES INCREASE HOWEVER AS THE GFS
DEVELOPS AN UPPER AIR CLOSED LOW OVER CENTRAL CANADA WITH AN OPEN
WAVE INTO THE NRN PLAINS AND UPPER MIDWEST WHILE THE ECMWF HAS A
MUCH SHARPER UPPER TROF INTO THE PLAINS STATES WITH CORRESPONDINGLY
HIGHER HEIGHTS AND WARMER AIR ACROSS THE OHIO VALLEY. FOLLOWED A MIX
OF WPS AND ECMWF THROUGH THE LONG TERM FOR A MORE
AMPLIFIED...WARMER/SLOWER SOLUTION.  TO THAT END FEEL THE BEST
CHANCE OF A DRY DAY WILL BE WEDNESDAY POST COLD FRONT. OTHERWISE
WILL HAVE CHANCE POPS FOR SHOWERS AND/OR THUNDERSTORMS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
OVERRUNNING SHOWERS AND THUNDERSTORMS OVER SRN LWR MI MOVING EAST
AND EXPANDING SOUTHEAST. ACTIVITY IS EXPECTED TO CONTINUE TO
EXPAND INTO THE NIGHT AS A SHORT WAVE MOVES ACROSS THE AREA.
BROUGHT THUNDER INTO KTOL BUT OTHERWISE A MIX OF VCSH AND VCTS.
ALSO BROUGHT IN A 2 HOUR WINDOW OF SHOWERS EAST BASED ON HRRR
TIMING. EXPECT PRIMARILY VFR CONDITIONS EXCEPT WITHIN ANY
SHOWER/TSTM CORES.

.OUTLOOK...NON VFR AT TIMES DEVELOPING FRIDAY AND CONTINUING INTO
SUNDAY MORNING IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A WARM FRONT WILL LIFT NORTH OF THE LAKE THURSDAY INTO FRIDAY. UNTIL
THEN EXPECT EAST TO SOUTHEAST WINDS TURNING SOUTHWEST FRIDAY BEHIND
THE WARM FRONT.  SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH THE
WEEKEND AHEAD OF LOW PRESSURE TO OUR WEST. WINDS AND WAVES SHOULD
REMAIN BELOW SMALL CRAFT CRITERIA

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, May 6, 5:10 AM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
510 AM EDT TUE MAY 6 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-070915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
510 AM EDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:48 AM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox42 min
May 7, 3:53 AM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca52 min
May 7, 4:28 AM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood62 min
May 7, 5:15 AM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne45 min
May 7, 5:53 AM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.